MAUDE Adverse Event Report: AVANOS MEDICAL INC. DH EF PEG INITIAL PLACEMENT PRODUCTS; MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PULL

AVANOS MEDICAL INC. DH EF PEG INITIAL PLACEMENT PRODUCTS; MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PULL
Model Number 7180-20
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the digestive health feeding tube (pull peg) was placed by the physician.When the peg was being pulled down the esophagus the physician noticed small tearing and dilation of the esophagus by the internal bumper of the peg tube.The physician indicated that it seemed like the bumper was too stiff.The peg tube was placed in the patient with no other issues.The user noted that ¿for an initial peg tube insertion antibiotics are given prophylactically." there was no reported injury.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation; therefore, a root cause could not be determined.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of on (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).

Brand Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Common Device Name
MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 20 FR - PULL
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT, INC.
6620 s. memorial place, suite 100
tucson AZ 85756
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key12991735
Report Number3006646024-2021-00023
Device Sequence Number17480891
Product Code KNT
UDI-Device Identifier00350770409795
UDI-Public00350770409795
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7180-20
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Initial Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown